Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 213, NWS Atlanta, GA

December 14, 20195 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Dec 14, 2019, 10:03 AM EST for 5 counties in Georgia. It took effect at Dec 14, 2019, 5:00 PM EST. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Dec 14, 2019, 10:03 AM EST (15:03 UTC)
In effect from
Dec 14, 2019, 5:00 PM EST
Expired
Dec 15, 2019, 10:24 AM EST
In force
17 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 17.59 ft at Dec 14, 2019, 11:00 AM EST.

actionminormoderate1015202512/1412/1512/16
Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

982 
WGUS42 KFFC 141503
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1003 AM EST Sat Dec 14 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC021-153-169-207-289-150503-
/O.NEW.KFFC.FL.W.0213.191214T2200Z-191216T1200Z/
/MACG1.1.ER.191214T2200Z.191215T1200Z.191216T0600Z.NO/
1003 AM EST Sat Dec 14 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Macon.
* Until Monday morning.
* At 9 AM Saturday the stage was 17.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by this afternoon and 
  continue to slowly rise to near 18.5 feet by Sunday morning.
  The river is expected to fall below flood stage by early Monday
  morning, possibly sooner.
* At 19.0 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
3 follow-up statements
554 
WGUS82 KFFC 142302
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
602 PM EST Sat Dec 14 2019

...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

  Oconee River near Milledgeville affecting Baldwin...Washington and
  Wilkinson Counties 


GAC021-153-169-207-289-151301-
/O.CON.KFFC.FL.W.0213.000000T0000Z-191216T1200Z/
/MACG1.1.ER.191214T2337Z.191215T1200Z.191216T0600Z.NO/
602 PM EST Sat Dec 14 2019

The Flood Warning continues for
  The Ocmulgee River near Macon.
* From this evening until Monday morning.
* At 530 PM Saturday the stage was 17.4 feet...and near steady.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by this evening and continue to 
  rise to near 18.5 feet by tomorrow morning.The river will fall 
  below flood stage by early Monday morning.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.
 

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC009-303-319-151301-
/O.CON.KFFC.FL.W.0211.000000T0000Z-191216T1200Z/
/MLGG1.1.ER.191214T0543Z.191215T0000Z.191216T0600Z.NO/
602 PM EST Sat Dec 14 2019

The Flood Warning continues for
  The Oconee River near Milledgeville.
* Until Monday morning.
* At 545 PM Saturday the stage was 22.1 feet...and falling slowly.
* Minor flooding is occurring and forecast.
* Flood stage is 22 feet.
* At 22 feet...Flood stage is reached. Minor flooding occurs 
  upstream and downstream from the gage located around one half mile 
  upstream from the Georgia Highway 22 and 24 bridge. Low lying 
  portions of woodlands and pasture in the natural flood plain will 
  begin to flood. This will include portions of the sidewalks in the 
  Oconee River Greenway Park just downstream from the bridge. 
  Sinclair Dam will have one to two gates open to reach this height.

&&

LAT...LON 3313 8325 3314 8317 3308 8317 3302 8313
      3297 8316 3304 8324             

$$
895 
WGUS82 KFFC 150148
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
848 PM EST Sat Dec 14 2019

...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 


GAC021-153-169-207-289-151547-
/O.CON.KFFC.FL.W.0213.000000T0000Z-191216T0936Z/
/MACG1.1.ER.191215T1312Z.191215T1800Z.191216T0336Z.NO/
848 PM EST Sat Dec 14 2019

The Flood Warning continues for
  The Ocmulgee River near Macon.
* From tomorrow morning until late Sunday night.
* At 7PM Saturday the stage was 17.3 feet...and 
  near steady.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by tomorrow morning and continue
  to rise to near 18.4 feet by tomorrow early afternoon. The river 
  will fall below flood stage by tomorrow late evening.
* At 18 feet...Flood stage is reached. Minor flooding begins along 
  the river upstream and downstream from the gage at U.S. Highway 80 
  or Martin Luther King Boulevard. Portions of the Ocmulgee Riverwalk
  and agricultural lands well downstream will be under a foot of 
  water.
  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
705 
WGUS82 KFFC 151524
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1024 AM EST Sun Dec 15 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties

 
GAC021-153-169-207-289-151554-
/O.CAN.KFFC.FL.W.0213.000000T0000Z-191216T0936Z/
/MACG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1024 AM EST Sun Dec 15 2019

The Flood Warning is cancelled for
  The Ocmulgee River near Macon.
* This takes effect immediately.
* At 9 AM Sunday the stage was 17.5 feet...and steady.
* Flood stage is 18 feet.
* The river is expected to slowly fall through Monday.
 
&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 6:44 AM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 14, 6:44 AM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
644 AM EST Sat Dec 14 2019

.PREV DISCUSSION... /Issued 358 AM EST Sat Dec 14 2019/

SHORT TERM /Today through Sunday/...

Broad upper trough over the southeast will move NE today leaving
zonal flow in its wake for Sunday.  Looks like the last of the waves
that have moved through the state is exiting the area this morning.
This wave, along with the showers associated with it should be east
of the state just before daybreak. Most locations across the area
have see 1 to 2 inches of precip over the past 24 hours but a few
locations across east central GA have seen precipitation amounts in
the 2-4 1/2 inch range. Because we have been so dry over the past
few weeks, we are not seeing any flooding issues with the recent
rains. It appears this was just a very good soaking rain for the
state. Expecting things to clear out for the rest of the short term
with gusty NW winds Today.

High temps will get into the 50s to near 60 today with Temps
increasing into the 60s to near 70s Sun. Lows Tonight will dip down
into the 30s.

01

LONG TERM /Sunday Night through Friday/...

The next weather maker will be approaching the area at the start
of the long-term forecast period. A surface low will develop over
the Arklatex region by Monday morning as the upper trough ejects
into the Plains. As the low lifts northeastward through the Mid
Mississippi Valley and into the Ohio Valley Monday and into
Tuesday morning, the associated cold front will push eastward
toward the forecast area.

While showers will be possible in far north Georgia as early as
Monday morning, the most substantial increase in widespread rainfall
will be from Monday evening in northwest Georgia spreading
southeastward through Monday night and Tuesday as the cold front
sweeps across the area. The most favorable overlap of instability
and shear, and thus the higher risk for severe thunderstorms,
will be to our west in Mississippi/Alabama Monday. Surface CAPE
will begin to diminish to some extent ahead of the front Monday
night into Tuesday morning. With that being said, even a few
hundred J/kg of SBCAPE amid substantial shear would support some
risk for isolated severe thunderstorms Monday night into Tuesday
morning. SPC has thus included much of the western half of the
CWA in a Marginal risk outlook for severe thunderstorms during
this time. Additionally, there will also be the threat for locally
heavy rainfall as PWs increase to near or above 1.5" ahead of the
front.

The cold front will push fairly quickly through the CWA through the
day Tuesday and clear the eastern counties by late in the day.
Strong cold air advection behind the front will bring significantly
cooler temperatures by Wednesday morning with freezing temperatures
making a return for much of the area. Below normal temperatures will
persist Wednesday, and subfreezing lows appear likely areawide by
Thursday morning. Dry conditions will persist through at least
Thursday, though model solutions begin to diverge thereafter.

RW

&&

.AVIATION...
12Z Update...
Precip has ended and ceilings are lifting this morning as the
winds begin to pick up out of the west. Mainly IFR and MVFR
ceilings across the area but they are lifting and should get into
the VFR range by 16-18z. Ceilings should stay VFR through the
rest of the period. West winds will get up into the 10-15kt range
with gust to 20kt by 18z today. winds will diminish to 10kt or
less by 02-04z Sun. VSBYs are mainly VFR and should stay that way
through the end of the period.

//ATL Confidence...12Z Update...
Confidence high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          56  38  60  42 /  20   5   0   5
Atlanta         53  40  58  48 /  10   5   0   5
Blairsville     48  34  56  43 /  30   5   5  20
Cartersville    53  38  60  46 /  10  10   5  10
Columbus        58  40  63  47 /   5   5   5   5
Gainesville     53  39  58  44 /  20   5   5  10
Macon           58  38  62  44 /  10   5   0   0
Rome            54  39  60  48 /  10  10   5  20
Peachtree City  56  39  61  47 /  10   5   0   5
Vidalia         61  41  64  45 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....RW
AVIATION...01
Hazardous weather outlook, Dec 14, 4:02 AM EST, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
402 AM EST Sat Dec 14 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
402 AM EST Sat Dec 14 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

An approaching cold front will bring the chance for thunderstorms by
late Monday into Tuesday, especially across the western half of the
area. Some of these thunderstorms could become strong to severe
with strong wind gusts, lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 8:29 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Dec 13, 10:46 PM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding5 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.